Abnormal Reaction to The Flu Medicine Tamiflu

Two boys have died after reacting abnormally to the flu medicine Tamiflu, with one plunging to his death from a condominium and the other jumping in front of a truck, a doctor has announced.

Besides these fatal cases, a teenage girl also attempted to jump from a window two days after taking Tamiflu, but her mother managed to stop her. (Mainichi)

Even though a document attached to Tamiflu warns that the drug could cause abnormal behavior or hallucinations, this is the first time that such a reaction has led to a death.

The Health, Labor and Welfare Ministry has confirmed the cause of death of at least one of the boys was the result of side-effects from the drug.

The doctor, Rokuro Hama, who heads the Japan Institute of Pharmacovigilance for Evidence-Based Healthcare, will report the details of their deaths in a session of the Japanese Society for Pediatric Infectious Diseases under way in Tsu, Mie Prefecture.

Chugai Pharmaceutical Co., the importer of Tamiflu, reported the incident to the Health, Labor and Welfare Ministry, saying that the possibility of odd behavior (due to the medicine) cannot be ruled out.

link [mdn.mainichi-msn.co.jp/national/news/20051112p2a00m0na030000c.html]

Related?

Leave a Reply


Protected by Comment Guard Pro